Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is meaning of test levels being sub-therapeutic?

I am on Imuran for autoiummune hepatitis. I just had the metabolism of the drug measured and my doctor said that the levels are "sub-theraputic" and need to double my Imuran dose. I have been on the Imuran as well as Prednisone for 3 months and my liver function tests were close to normal last time (not sure what they are now). So what does it mean that my levels are sub-theraputic when my liver tests are improving?
Mon, 6 Oct 2014
Report Abuse
Question is related to
Drug/Medication ,   ,  
Medical Topics
Internal Medicine Specialist 's  Response
Hello,
sub-therapeutic means that you need more medication for the optimal result. The most potent drugs regarding its side effects (like imuran) are studied to define the lowest possible dose that provides acceptable results. When the drug concentration in your blood is lower than the desired one (sub-therapeutic) then the drug's efficacy is reduced. This doesn't mean that the drug has no effect but the effect is not the best for you.
Even a lower level may provide benefit (you're also on prednisone which can sometimes be used as the sole regimen for the treatment of autoimmune hepatitis) but a higher dose would have provided better results.
I hope I've answered your question.
If you have further questions on the subject, I'll be glad to answer.
And if you found the answer helpful, please indicate so while rating it.
Kind Regards!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband was recently put on Coumadin and we are having problems getting to a therapeutic level. We drink concentrated cherry juice with water, 2...

Recent questions on  Azathioprine

doctor1 MD

Hi Dr. I suffer from Mysthenia Gravis and am taking Steriods amd Imuran. Lately I have be suffering from severe headaches epecially on the left and...

doctor1 MD

I have Crohn s Disease and now C-Diff from recent hospital stay. My problem is my left arm gets really red along with my left cheek on my face....

doctor1 MD

Hi I ve been on imuran tabs 2 per day for the last 3 months for crohns For the last few weeks I ve been getting a lot of aches in my boners,...

doctor1 MD

Dear Dr. am suffering of numbing in my feets since 25 years started in my toe coming up to my full left foot and now my right foot also begun since...

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

doctor1 MD

Dear Sir, My name is XXXXXXX 43 years old and i am from XXXXXXX XXXXXXX XXXXXXX Few weeks back i had developed few white patches of skin around my...

doctor1 MD

Hi. I have had Myasthenia Gravis for 23 years and I am only 39!! My symptoms came on very quickly and very severely and I had a Thymectomy within 6...